Late-Onset Mesalazine-Induced Eosinophilic Pneumonitis Presenting as Non-Resolving Pneumonia: A Diagnostic Pitfall in Ulcerative Colitis.
Аннотация
Mesalazine is widely used in the management of ulcerative colitis and is generally well tolerated. Rarely, it can cause eosinophilic pneumonitis, a potentially serious form of drug-induced lung injury that often mimics infection. We report a 24-year-old male with longstanding ulcerative colitis on mesalazine therapy for 2 years and 4 months who presented with progressive dyspnea and non-resolving pulmonary infiltrates. Despite empirical antibiotic therapy, his respiratory symptoms worsened. Investigations revealed marked peripheral eosinophilia and bilateral subpleural ground-glass opacities on CT imaging. Mesalazine-induced eosinophilic pneumonitis was suspected. Drug withdrawal and systemic corticosteroid therapy resulted in rapid clinical and radiological improvement. This case highlights that mesalazine-related pulmonary toxicity may occur even after prolonged stable therapy and should be considered in patients with ulcerative colitis presenting with unexplained or non-resolving respiratory symptoms.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.